Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 8, 2006, 5:40 PM MDT for Bernalillo County, Sandoval County, Valencia County, New Mexico. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2006, 5:40 PM MDT (23:40 UTC)
- Expired
- Jul 8, 2006, 6:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Bernalillo County, NM, Sandoval County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 21 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:50 PM MDT | FLASH FLOOD | Albuquerque, NM | 1 FOOT OF WATER ACROSS ROAD AT WASHINGTON AND LOMAS |
| Jul 8, 6:30 PM MDT | FLASH FLOOD | Rio Rancho, NM | PAVED STREETS FLOODED...DIRT ROADS WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 082341 FFWABQ NMC001-043-061-090045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 PM MDT SAT JUL 8 2006 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO NORTHEASTERN VALENCIA COUNTY IN CENTRAL NEW MEXICO SOUTH CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 645 PM MDT * AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS NEAR ALBUQUERQUE. * LOCATIONS IMPACTED INCLUDE... ALBUQUERQUE METRO CORRALES... ISLETA PUEBLO... LOS RANCHOS DE ALBUQUERQUE... NORTH VALLEY... PARADISE HILLS... RIO RANCHO... DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES. LAT...LON 3485 10683 3483 10647 3527 10643 3529 10676 $$
1 follow-up statement
000 WGUS75 KABQ 090023 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 615 PM MDT SAT JUL 8 2006 NMC001-043-061-090045- SANDOVAL-BERNALILLO-VALENCIA- 615 PM MDT SAT JUL 8 2006 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN VALENCIA...CENTRAL BERNALILLO AND SOUTH CENTRAL SANDOVAL COUNTIES UNTIL 645 PM MDT... AT 550 PM MDT...THE PUBLIC REPORTED WATER A FOOT DEEP NEAR WASHINGTON AND LOMAS STREETS IN ALBUQUERQUE. RAINFALL AMOUNTS OF NEARLY THREE QUARTERS ON AN INCH WAS REPORTED IN SOUTHEAST ALBUQUERQUE WHILE 2.1 INCHES OF RAIN WAS REPORTED IN CORRALES HEIGHTS. * LOCATIONS IMPACTED INCLUDE... BOSQUE FARMS... CORRALES... ISLETA PUEBLO... LOS LUNAS... LOS RANCHOS DE ALBUQUERQUE... NORTH VALLEY... PARADISE HILLS... AT 615...DOPPLER RADAR INDICATED THAT A CLUSTER OF STRONG THUNDERSTORMS WAS MOVING TO THE NORTHEAST IN CENTRAL VALENCIA COUNTY. THESE THUNDERSTORMS WILL REACH LOS LUNAS AROUND 630 PM AND THE SOUTH VALLEY BY 640 PM. ADDITIONAL HEAVY RAIN IS POSSIBLE WITH THESE STORMS. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION. LAT...LON 3485 10683 3483 10647 3527 10643 3529 10676 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:35 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 8, 2:35 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT SAT JUL 8 2006 .DISCUSSION...AN UPR LVL VORT MAX ROLLING ACROSS ERN AZ/WRN NM WILL BRING A SURGE OF DRIER AIR INTO THE WESTERN HALF OF THE STATE FOR THE OVERNIGHT HOURS. HOWEVER...OVER THE EASTERN HALF...GOOD MOISTURE PLUME STILL BE SEEN STREAMING NORTH OUT OF OLD MEXICO. THE CENTRAL MOUNTAIN CHAIN EAST WILL BE THE FOCAL POINT FOR MODERATE TO VERY HEAVY RAINFALL FOR THE EVENING HOURS. AS A RESULT HAVE INCLUDED NUMEROUS POPS ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN AND ACROSS THE ENTIRE NORTHEAST QUARTER OF THE STATE THROUGH MIDNIGHT. THE ISOLATED NATURE OF THE VERY HEAVY RAIN DOES NOT WARRANT A FLASH FLOOD WATCH AT THIS TIME...SO WILL DEAL WITH INDIVIDUAL HEAVY RAINERS ON A CASE BY CASE BASIS WITH MORE LOCALIZED PRODUCTS SUCH AS THE FLS...SPS...AND SHORT TERM FORECASTS. THE UPR LVL VORT MAX WORKING ITS WAY INTO WRN NM WILL BEGIN TO BREAK THE UPR LVL RDG DOWN LOCATED JUST EAST OF THE STATE. AS THIS HAPPENS A SLIGHTLY MORE ZONAL FLOW PATTERN WILL DEVELOP BRINGING SOME DRIER MID LEVEL AIR INTO THE STATE. PLENTY OF SFC MOISTURE IN PLACE WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP EACH AFTERNOON AND EVENING INTO THE EARLY PART OF NEXT WEEK...BUT HEAVY RAIN THREAT WILL BEGIN TO DIMINISH AFTER TOMORROW. DURING THE DAY TOMORROW...HEAVY RAIN WILL BE LESS LIKELY THAN TODAY...BUT CAN/T RULE OUT ONE OR TWO THUNDERSTORMS PRODUCING COPIOUS AMOUNTS OF RAIN ESPECIALLY OVER THE EASTERN PLAINS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST AT LEAST THROUGH THE MIDDLE OF NEXT WEEK WITH THE CHANCES GENERALLY DIMINISHING A LITTLE MORE EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 88 62 90 / 40 30 30 20 GALLUP.......................... 56 84 55 85 / 30 30 30 20 GRANTS.......................... 59 83 55 86 / 40 30 30 20 GLENWOOD........................ 62 92 63 93 / 30 30 30 30 CHAMA........................... 49 75 47 76 / 50 40 30 40 LOS ALAMOS...................... 58 78 53 81 / 40 50 40 40 RED RIVER....................... 45 67 42 71 / 60 40 30 40 TAOS............................ 53 77 50 84 / 60 50 30 40 SANTA FE........................ 59 80 55 84 / 30 50 40 30 SANTA FE AIRPORT................ 61 81 58 86 / 30 40 40 20 ESPANOLA........................ 64 86 57 89 / 30 40 40 30 ALBUQUERQUE HEIGHTS............. 65 86 66 90 / 30 30 40 20 ALBUQUERQUE VALLEY.............. 66 86 66 91 / 30 30 40 20 ALBUQUERQUE FOOTHILLS........... 64 85 63 89 / 30 40 40 20 ALBUQUERQUE WEST MESA........... 65 86 64 91 / 30 30 40 20 SOCORRO......................... 66 88 64 89 / 30 30 30 30 SANDIA PARK/CEDAR CREST......... 60 76 51 77 / 30 40 40 20 MORIARTY/ESTANCIA............... 56 81 57 87 / 30 40 40 20 CARRIZOZO....................... 62 86 60 88 / 60 30 30 30 RUIDOSO......................... 57 78 54 81 / 60 20 30 20 RATON........................... 55 77 54 84 / 60 50 30 30 LAS VEGAS....................... 54 76 53 82 / 60 50 40 30 ROY............................. 60 77 59 82 / 60 40 30 30 CLAYTON......................... 62 81 60 89 / 60 40 30 30 SANTA ROSA...................... 65 85 60 90 / 60 40 30 20 TUCUMCARI....................... 66 87 64 94 / 50 40 30 20 FORT SUMNER..................... 67 88 66 92 / 30 30 20 20 CLOVIS.......................... 66 88 65 94 / 20 30 20 20 PORTALES........................ 67 88 66 91 / 20 20 20 20 ROSWELL......................... 68 92 70 95 / 20 10 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Jul 8, 5:38 AM MDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 538 AM MDT SAT JUL 8 2006 NMZ001>021-026-091200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 538 AM MDT SAT JUL 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... LOCALIZED FLASH FLOODING IS POSSIBLE TODAY. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING OF NORMALLY DRY ARROYOS AND STREAMS AS WELL AS PONDING OF WATER IN LOW SPOTS AND DIPS. ISOLATED STRONG STORMS MAY ALSO PRODUCE WIND GUSTS UP TO 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER... POTENTIAL FOR LOCALLY HEAVY RAINS WILL CONTINUE THOUGH THE WEEKEND. THESE RAINS HAVE THE POTENTIAL TO CAUSE LOCALIZED RAPID RISES OF WATER IN NORMALLY DRY ARROYOS AND STREAMS AS WELL AS PONDING OF WATER ON ROADWAYS. ISOLATED STRONG THUNDERSTORMS MAY PRODUCE GUSTY WINDS UP TO 45 MPH AND SMALL HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23
In the hours before
Special weather statement, Jul 8, 11:40 AM MDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1140 AM MDT SAT JUL 8 2006 NMZ016-017-026-081830- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 1140 AM MDT SAT JUL 8 2006 ...BRIEF HEAVY RAINS OVER SOUTH CENTRAL NEW MEXICO... SCATTERED THUNDERSTORMS CAPABLE OF HEAVY RAIN WILL BE MOVING NORTH OVER CENTRAL LINCOLN COUNTY OF SOUTH CENTRAL NEW MEXICO DURING EARLY AFTERNOON. THROUGH 1230 PM...STORMS WITH RAINFALL OF NEAR ONE HALF INCH IN 20 MINUTES WILL MOVE NORTH NEAR RUIDOSO...ALTO AND NOGAL OR ALONG HIGHWAY 48 AND HIGHWAY 37. OTHER SCATTERED STORMS WILL BE LOCATED BETWEEN CARRIZOZO AND CAPITAN AND NORTH TOWARDS WHITE OAKS. REMAIN ALERT TO BRIEF RUNS OF FAST MOVING WATER OFF HILL SIDES INTO ROADS AND STREETS AND WATCH FOR A QUICK RISE IN WATER IN SMALL ARROYOS. 03
Special weather statement, Jul 8, 12:25 PM MDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1225 PM MDT SAT JUL 8 2006 NMZ016-017-026-081930- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 1225 PM MDT SAT JUL 8 2006 ...BRIEF HEAVY RAINS OVER SOUTH CENTRAL NEW MEXICO... SCATTERED THUNDERSTORMS CAPABLE OF HEAVY RAIN WILL CONTINUE TO MOVE NORTH OVER CENTRAL LINCOLN COUNTY DURING EARLY AFTERNOON. THROUGH 130 PM...STORMS WITH RAINFALL OF NEAR ONE HALF INCH IN 20 MINUTES WILL BE LOCATED MAINLY EAST AND SOUTHEAST OF RUIDOSO MOVING NORTH TOWARDS SAN PATRICIO...HONDO AND TINNIE ALONG HIGHWAY 70. OTHER SCATTERED STORMS WILL BE LOCATED OVER RURAL NORTH CENTRAL LINCOLN COUNTY SOUTHEAST OF CORONA. REMAIN ALERT TO BRIEF FAST MOVING WATER THAT FILLS SMALL ARROYOS AND CLOGS SMALLER LOW WATER CROSSINGS. 03
Special weather statement, Jul 8, 1:10 PM MDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 110 PM MDT SAT JUL 8 2006 NMZ004>007-082015- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS- SANGRE DE CRISTO MOUNTAINS- 110 PM MDT SAT JUL 8 2006 ...THUNDERSTORMS WITH LOCALLY HEAVY RAIN DEVELOPING OVER NORTHEAST NEW MEXICO... RADAR AND SATELLITE IMAGES SHOW THUNDERSTORMS WITH HEAVY RAIN FORMING ACROSS NORTHEAST NEW MEXICO FROM NEAR LAS VEGAS NORTH TO ANGEL FIRE AND RATON AND THEN EAST INTO THE PLAINS TOWARDS ROY AND WESTERN UNION COUNTY. STORMS ARE EXPECTED TO INCREASE IN COVERAGE AND NUMBER THROUGH MID AFTERNOON AND WILL BE CAPABLE OF PRODUCING HEAVY RAIN OF ONE HALF TO ONE INCH IN 20 TO 45 MINUTES. THROUGH 2 PM...STORMS OVER WESTERN UNION AND WESTERN MORA COUNTIES SHOULD BE WATCHED FOR HEAVY RAIN THAT FILLS SMALL STREAMS AND SHALLOW LOW WATER CROSSINGS. SOME BRIEF AND MINOR FLOWS OF MUD AND ROCKS WILL BE POSSIBLE IN THE MOUNTAINS NORTHWEST OF LAS VEGAS AND ACROSS THE REACHES OF THE PHILMONT SCOUT RANCH WEST OF CIMARRON. LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE SMALL STREAM FLOOD ADVISORIES THIS AFTERNOON. 03
Special weather statement, Jul 8, 2:19 PM MDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 219 PM MDT SAT JUL 8 2006 NMZ008-082045- WEST CENTRAL MOUNTAINS- ...STRONG THUNDERSTORMS MOVING ACROSS INTERSTATE 40 NEAR ACOMA... AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 40 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SAN FIDEL. MOVEMENT WAS NORTH AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CUBERO AND ENCINAL. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA.
Special weather statement, Jul 8, 5:09 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 509 PM MDT SAT JUL 8 2006 NMZ002-009-090015- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS INCLUDING JEMEZ- ...STRONG THUNDERSTORMS MOVING INTO THE CENTRAL RIO GRANDE VALLEY... AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HEAVY RAINFALL. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 15 TO 20 MPH AND WILL TRACK FROM THE WESTERN PORTIONS OF BERNALILLO AND VALENCIA COUNTIES TOWARD THE RIO GRANDE. THE THUNDERSTORMS WILL BE PRECEDED BY GUSTY OUTFLOWS WITH SPEEDS OF 45 TO 50 MPH. THESE THUNDERSTORMS HAVE BEEN PRODUCING BRIEF HEAVY RAINS WITH AMOUNTS OF HALF AN INCH TO THREE QUARTERS OF AN INCH IN 30 MINUTES. THE STORMS WILL MOVE INTO THE REGION INCLUDING THE ALBUQUERQUE METRO AREA AND BELEN BY AROUND 520 PM. GUSTY WINDS WILL REACH THE AREA BY 510 PM. ADDITIONAL THUNDERSTORMS MAY DEVELOP RAPIDLY ALONG OUTFLOW BOUNDARIES. THROUGH 600 PM...BE PREPARED FOR THUNDERSTORMS PRODUCING GUSTY WINDS TO 50 MPH...HEAVY DOWNPOURS...AND CLOUD TO GROUND LIGHTNING. WATCH FOR AREAS OF BLOWING DUST AND FOR SUDDEN INCREASES AND FAST MOVING WATER ALONG LOW SPOTS IN ROADS AND DRAINAGES. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA.
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.